Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 2006, 5:01 PM EST for Bryan County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 5:01 PM EST (22:01 UTC)
- Expired
- Jan 2, 2006, 5:30 PM EST
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 5:09 PM EST | HAIL 0.75 | Pembroke, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:23 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 022201
SVRCHS
GAC029-022230-
/O.NEW.KCHS.SV.W.0008.060102T2201Z-060102T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 530 PM EST
* AT 501 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF PEMBROKE...OR ABOUT 10 MILES SOUTHEAST OF
CLAXTON...MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
PEMBROKE...
LANIER AND ELLABELL...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3213 8175 3215 8169 3221 8154 3220 8151
3213 8141 3204 8161 3209 8170 3209 8172
3212 8176
$$2 follow-up statements
000
WWUS52 KCHS 022208
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EST MON JAN 2 2006
GAC029-022230-
/O.CON.KCHS.SV.W.0008.000000T0000Z-060102T2230Z/
BRYAN-
507 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR BRYAN COUNTY...
AT 507 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR REKA...OR 2 MILES SOUTHWEST OF PEMBROKE...MOVING
NORTHEAST AT 60 MPH.
PEMBROKE...LANIER...ELLABELL ARE IN THE PATH OF THIS DANGEROUS STORM.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3215 8176 3215 8169 3220 8153 3221 8146
3213 8141 3204 8161 3209 8170 3209 8172
3212 8176
$$000
WWUS52 KCHS 022220
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EST MON JAN 2 2006
GAC029-022230-
/O.CON.KCHS.SV.W.0008.000000T0000Z-060102T2230Z/
BRYAN-
520 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR BRYAN COUNTY...
AT 515 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BLITCHTON...OR ABOUT 9 MILES EAST OF
PEMBROKE...MOVING NORTHEAST AT 65 MPH.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3217 8153 3219 8156 3220 8147 3222 8144
3213 8141 3212 8144 3214 8148 3213 8146
3216 8149
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:23 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 2, 3:23 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST MON JAN 2 2006
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
DRY PUNCH BLASTING INTO SW GEORGIA THIS AFTN WITH DEEP MOISTURE
CONVERGENCE RIGHT ACROSS OUR CWFA AT THE PRESENT TIME. EVEN THOUGH
INITIAL CONVECTIVE LINES WERE REACHING THE COAST...NEW CELLS
ACROSS SW GEORGIA SUGGEST NOT LOWERING THE TORNADO WATCH JUST YET.
THE NEXT FEW HOURS WILL TELL AS POTENTIAL NEW ACTIVITY MOVES NE INTO
THE AREA ON NOSE OF THE DRY SLOT. INCREASING WIND FIELDS SUGGEST
ANY CELLULAR ACTIVITY WILL BE CAPABLE OF DAMAGING WINDS OR STRONG
ROTATION.
SKIES SHOULD BEGIN TO CLEAR FROM W TO E AOB MIDNIGHT WITH GUSTY
WEST WINDS FOR AT LEAST A WHILE WITH THE ENHANCED DRYING. STILL
LOOKING FOR SUNSHINE AND MID 60S TUE WITH CLEAR AND COOLER WEATHER
TUE NIGHT.
&&
.LAKE WINDS...
DRY PUNCH AND TIGHTENING GRADIENT LOOKS TOO IMPRESSIVE TO NOT
GO WITH A LWA ON LAKE MOULTRIE TONIGHT AND TUE MORNING. WE RAN
THE ADVISORY THROUGH 21Z TO ALLOW FOR A POSSIBLE EARLY CANCELLATION
ON TUE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WE KEPT THE FORECAST DRY FOR THE NEXT FROPA THU-FRI. HIGH PRES
WILL BUILD AGAIN OVER THE WEEKEND. DUE TO ACTIVE WEATHER WE MADE
VERY FEW CHANGES THIS PACKAGE.
&&
.MARINE...
SIMILAR REASONING AS THE LAKE WINDS FOR THE NEAR SHORE MARINE WATERS
TONIGHT AS DRIER AIR MOVES IN AND OFFSHORE JETTING DEVELOPS AND
STRENGTHENS. WE WILL HOIST/CONTINUE SCA FOR ALL WATERS TONIGHT AND
MAINTAIN TRENDS OF DECREASING WINDS AND SEAS ON TUE. NO BIG CHANGES
FOR THE LATTER PERIODS.
&&
.AVIATION...
WE WILL BE NEEDED SOME AMENDMENTS SHORTLY TO ACCOUNT FOR FOR TSTM
TIMING CURRENT RNFL. THERE SHOULD BE IMPROVING CONDITIONS LATER THIS
EVENING AS ACTIVITY PUSHES OFFSHORE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM.
SC...TORNADO WATCH UNTIL 8 PM.
LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.
&&
24Hazardous weather outlook, Jan 2, 2:10 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EST MON JAN 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 AM EST MON JAN 2 2006 ...MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. BY THIS AFTERNOON...THE AIRMASS WILL BECOME QUITE UNSTABLE AHEAD OF AN APPROACHING STRONG COLD FRONT. THE STRONG INSTABILITY IS UNUSUAL FOR THIS TIME OF THE YEAR. AS A RESULT...MOST OF GEORGIA AND MUCH OF EASTERN SOUTH CAROLINA HAS BEEN PUT UNDER A MODERATE RISK OF SEVERE WEATHER. THE MAIN HAZARDS EXPECTED WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR MOST AREAS UNTIL 8 PM. .FLOODING...WITH THE SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING...SOME AREAS MAY RECEIVE A COUPLE OF INCHES OF RAIN. IF HEAVY RAIN MOVES ACROSS THE SAME AREAS DURING THE AFTERNOON...THOSE AREAS WILL HAVE TO BE MONITORED FOR POSSIBLE FLOODING. ALSO...AREAS THAT RECEIVE SIGNIFICANT RAINFALL THIS MORNING MAY CAUSE THE SOIL TO BECOME SATURATED AND THEREFORE ALLOW TREES TO BE BLOWN DOWN EASIER WITH STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. EMERGENCY MANAGEMENT OFFICIALS...LAW ENFORCEMENT...SPOTTERS AND THE MEDIA ARE REMINDED THAT THIS IS A POTENTIALLY DANGEROUS SITUATION. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS POSSIBLE TONIGHT INTO EARLY TUESDAY FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Local storm report, Jan 2, 3:41 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 4 SE BEAUFORT 32.39N 80.62W
01/02/2006 0.88 INCH BEAUFORT SC LAW ENFORCEMENT
&&Local storm report, Jan 2, 3:42 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 SW BEAUFORT 32.38N 80.73W
01/02/2006 0.88 INCH BEAUFORT SC LAW ENFORCEMENT
&&Local storm report, Jan 2, 3:43 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 NE BEAUFORT 32.45N 80.65W
01/02/2006 0.88 INCH BEAUFORT SC LAW ENFORCEMENT
&&Special weather statement, Jan 2, 3:52 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EST MON JAN 2 2006 GAZ114-115-022115- EVANS-TATTNALL- 352 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 415 PM EST... AT 352 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF REIDSVILLE...MOVING EAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HUGHLAND...COLLINS...REIDSVILLE...MANASSAS...UNDINE...JENNIE... DANIELS...BAY BRANCH...HAGAN AND BELLVILLE THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jan 2, 4:24 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM MARINE TSTM WIND 42 ESE WILD DUNES 32.50N 79.10W
01/02/2006 43 MPH AMZ370 XX BUOY
PEAK WIND OBSERVED AT BUOY 41004. TIME ESTIMATED BASED ON
RADAR.
&&Local storm report, Jan 2, 4:36 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG 3 N REIDSVILLE 32.13N 82.12W
01/02/2006 TATTNALL GA NEWSPAPER
ROOF OFF A HOUSE ON HIGHWAY 23.
1235 PM TSTM WND DMG COLLINS 32.18N 82.11W
01/02/2006 TATTNALL GA NEWSPAPER
ROOF OFF A HOUSE ON HIGHWAY 292 AND ROOF OFF A HOUSE AND
SHEDS DESTROYED ON LYNNTOWN ROAD.
&&
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:17 PM EST | Severe Thunderstorm Warning | CHS | Tattnall | 28 min |
| Jan 2, 1:07 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 38 min |
| Jan 2, 1:28 PM EST | Tornado Warning | CHS | Chatham, Effingham | 22 min |
| Jan 2, 1:47 PM EST | Special Marine Warning | CHS | 88 min | |
| Jan 2, 2:13 PM EST | Special Marine Warning | CHS | 2 hr | |
| Jan 2, 2:20 PM EST | Special Marine Warning | CHS | 55 min | |
| Jan 2, 3:10 PM EST | Special Marine Warning | CHS | 65 min | |
| Jan 2, 4:11 PM EST | Special Marine Warning | CHS | 94 min | |
| Jan 2, 4:36 PM EST | Severe Thunderstorm Warning | CHS | Tattnall | 30 min |
| Jan 2, 4:53 PM EST | Severe Thunderstorm Warning | CHS | Evans, Liberty | 18 min |
| Jan 2, 5:17 PM EST | Severe Thunderstorm Warning | CHS | Effingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.